Heart Burn

9 Posts | Page(s): 1 

Heart Burn

by KristyLee65 on Mon Nov 27, 2017 01:50 AM

Quote | Reply

Good Evening Everyone!

I hope that everyone had a happy and blessed Thanksgiving. I had Chemo Monday - Wednesday so, I celebrated the weekend before. My question is....does anyone get heartburn during chemo. This stuff is heartbreaking. My chest is on fire. I have tried Zantac and Carafate today. I has been going on since early morning. I have tried to watch what I eat and drink but, I am sure that I have aggravated it somehow. 

I have never had problems with heartburn or acid reflux until, I started this chemo in July. This is my 4th go round of Chemo and it has never bothered me before. I need some relief and was wondering if anyone else has had this problem and if so, can you tell me how you handled it and what helped relieve it.

Thank you kindly

Kristy

RE: Heart Burn

by POLB2 on Thu Nov 30, 2017 02:23 PM

Quote | Reply

Hello and hope your treatment goes well and ends soon.

I was given many presciption drugs for the acid reflux and nausea. The one that worked best for me was Lorazapam under the tongue. Ask your doctor. They should have given you several to make it thru your treatment.

Good luck and God Bless.

RE: Heart Burn

by Fryer65 on Thu Nov 30, 2017 02:38 PM

Quote | Reply

Kristy,

Did 6 rounds of chemo for Lymphoma. Herd a lot of people talk about heartburn. Myself not a person who gets it. I always drink lemon water ( half a lemon squeezed ) & I do a apple cider vinager a 1TBsp. It helps keep your gut in check. If you can't do the ACV , I believe you could do the lemon water. ( not that bottle crap)

Best,

Mark

 

RE: Heart Burn

by Poorman on Thu Nov 30, 2017 04:14 PM

Quote | Reply
Pot!!! I was dealing with the very same issue and pot stopped it dead in its tracks. Buy an inexpensive one hit pipe or a vape pen. Tell the person behind the counter what you are experiencing; they more than want to help you. I hope this helps. God Speed Coz

RE: Heart Burn

by Laurpkny on Thu Nov 30, 2017 05:25 PM

Quote | Reply

Kristy, I was told the acid reflux was caused by the steroids given with chemo.  I have a prescription for pepcid and was told to use Mylanta if it got too bad.

Check with your chemo nurse or palliative care dept.

Best wishes,

Laurie

RE: Heart Burn

by slavica325 on Thu Nov 30, 2017 06:38 PM

Quote | Reply

Chemo is destroying you digestive system, it happened to my sister. She actually died of starvation, not from cancer. All her digestive organs were damaged by chemo. After being an excellent cook all her life, she died because she couldnt eat, how sad is that ?

RE: Heart Burn

by mascotty02 on Thu Nov 30, 2017 07:24 PM

Quote | Reply

HI, sorry this is a little late in gettting back to you,

hope everything goes well with the chemo, sorry you have had to hit these forums but everyone is great on here and Macmillan pages. 

I had heartburn bad when I had chemo and as you say the Zantac and others didnt touch the sides (No pun intended) besy you speak to your cancer nurse and she will get you a prescription for something that works, cant remember what I was prescrbed but it dissapeared within an hour of taking them, the other thing I found helpfull was a simple glass of milk, hope this helps

take care 

Mark 

RE: Heart Burn

by mbal355 on Fri Dec 01, 2017 02:02 AM

Quote | Reply

Kristy, that heartburn was the worst part of my chemo. My throat had a burning feeling every time I ate. My daughter told me to try drinking some milk and it worked! I just started drinking a glass at the end of my meals and it stopped that awful feeling. I hope it can help you get through your treatment.

Melissa

RE: Heart Burn

by saundrav on Fri Dec 01, 2017 05:34 PM

Quote | Reply

Hi Kristy,

Before I started chemo, I was already prescribed nexium.  My doctor told me I could take one nexium in the morning and one in the evening while the chemo was giving me heartburn.  It seemed to help.  I also have a naturopathic doctor that has helped me with many issues caused by the chemo.  Hopefully you have one you can consult.  There are wonderful natural powders that help.  One is called L-Glutamine powder.  It helps with the gastrointestinal system.  It also helped my mouth sores.  Check that one out on the internet.  My powder is a CNCA Health supplement.

Good luck and hang in there!  I'm a 6 year colon cancer survivor and I'm doing great.  You can beat this thing.

Saundra

9 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.